MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539250
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde appendicitis therapy (erat) procedure in the appendix on (b)(6) 2022.During the procedure, the stent could not be deployed.Another flexima biliary stent was used and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation finding of guide catheter detached/separated.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Medical device problem code a0401 captures the reportable investigation result of guide catheter detached/separated.The returned flexima biliary stent was analyzed, and a visual evaluation noted that the guide catheter was out of the push catheter and was detached.The guide catheter was bent, stretched and accordion.The suture and suture hole were in good conditions.Functional inspection could not be performed as the stent was not returned, therefore stent failure to deploy could not be confirmed.No other problems with the device were noted.Based on all the gathered information, investigation concludes that it is possible that the kinks presented on the guide catheter may be related to user manipulation during the procedure and/or during the preparation of the device.Once the push catheter presented kinks, the guide catheter may have been difficult to be pulled back, this may have led the user to apply technique and/or extra force that caused the guide catheter to stretch and accordion.As consequence of the extra force, the guide catheter detached.After the detachment of the guide catheter, the user may have pulled the guide catheter all the way out from the push catheter.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16311761
Report Number3005099803-2023-00510
Device Sequence Number12308206
Product Code FGE
UDI-Device Identifier08714729162568
UDI-Public08714729162568
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2024
Device Model NumberM00539250
Device Catalogue Number3925
Device Lot Number0028108244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2023
Initial Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale
Patient Weight65 KG